Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 86, NWS Morristown, TN

May 27, 20176 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 27, 2017, 8:25 PM CDT for 6 counties in Tennessee. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2017, 8:25 PM CDT (01:25 UTC)
Expired
May 27, 2017, 9:30 PM CDT
In force
65 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bledsoe County, TN, Morgan County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 138 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 9:00 PM CDTTSTM WND DMGOneida, TNA FEW TREES DOWN ACROSS THE COUNTY.
May 27, 9:00 PM CDTTSTM WND DMGPikeville, TNNUMEROUS TREES DOWN ACROSS THE COUNTY.
May 27, 9:07 PM CDTTSTM WND DMGWartburg, TNMASSIVE TREES AND POWER LINES DOWN ACROSS THE ENTIRE COUNTY.
May 27, 9:20 PM CDTTSTM WND DMGKingston, TNTREES DOWN ACROSS THE COUNTY.
May 27, 9:29 PM CDTTSTM WND DMGDunlap, TNTWO TREES DOWN ACROSS SEQUATCHIE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 5:55 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2109 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted.

151 
WUUS54 KMRX 280125
SVRMRX
TNC007-129-143-145-151-153-280230-
/O.NEW.KMRX.SV.W.0086.170528T0125Z-170528T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
925 PM EDT SAT MAY 27 2017

The National Weather Service in Morristown has issued a

* Severe Thunderstorm Warning for...
  Morgan County in eastern Tennessee...
  Rhea County in eastern Tennessee...
  Sequatchie County in eastern Tennessee...
  Bledsoe County in eastern Tennessee...
  Roane County in eastern Tennessee...
  Scott County in eastern Tennessee...

* Until 1030 PM EDT/930 PM CDT/

* At 925 PM EDT/825 PM CDT/, severe thunderstorms were located along
  a line extending from 7 miles south of Great Meadows Campsites to
  Livingston to near Algood to 6 miles south of Cookeville to 9 miles
  southeast of Smithville to near Woodbury, moving southeast at 55
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Oak Ridge, Dayton, Kingston, Rockwood, Dunlap, Oneida, Pikeville,
  Wartburg, Fairview, Spring City, Huntsville, Midtown, Helenwood,
  Harriman, Graysville, Winfield, Sunbright, Oakdale, Rugby and High
  Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3553 8560 3557 8542 3576 8526 3576 8492
      3591 8468 3620 8491 3640 8466 3659 8477
      3659 8426 3615 8445 3588 8428 3589 8433
      3565 8459 3574 8472 3544 8491 3545 8517
      3521 8534 3521 8540 3531 8556 3541 8549
TIME...MOT...LOC 0125Z 299DEG 48KT 3652 8470 3639 8530 3623 8539 3607
8548 3586 8570 3579 8613

HAIL...1.00IN
WIND...60MPH
 
$$

05/MA
2 follow-up statements
664 
WWUS54 KMRX 280137
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
937 PM EDT SAT MAY 27 2017

TNC007-129-143-145-151-153-280230-
/O.CON.KMRX.SV.W.0086.000000T0000Z-170528T0230Z/
Morgan TN-Rhea TN-Sequatchie TN-Bledsoe TN-Roane TN-Scott TN-
937 PM EDT SAT MAY 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM
EDT/930 PM CDT/ FOR MORGAN...RHEA...SEQUATCHIE...BLEDSOE...ROANE AND
SCOTT COUNTIES...

At 937 PM EDT/837 PM CDT/, severe thunderstorms were located along a
line extending from Huntsville to 12 miles southwest of Jamestown to
near Monterey to 11 miles east of Sparta to near Spencer to 8 miles
west of McMinnville, moving southeast at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Oak Ridge, Dayton, Kingston, Rockwood, Dunlap, Oneida, Pikeville,
Wartburg, Fairview, Spring City, Huntsville, Midtown, Helenwood,
Harriman, Graysville, Winfield, Sunbright, Oakdale, Rugby and High
Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3553 8560 3557 8542 3576 8526 3576 8492
      3591 8468 3620 8491 3640 8466 3659 8477
      3659 8426 3615 8445 3588 8428 3589 8433
      3565 8459 3574 8472 3544 8491 3545 8517
      3521 8534 3521 8540 3531 8556 3541 8549
TIME...MOT...LOC 0137Z 297DEG 51KT 3643 8449 3630 8509 3614 8518 3598
8527 3577 8549 3570 8592

HAIL...1.00IN
WIND...70MPH
 
$$

05/MA
755 
WWUS54 KMRX 280214
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
1014 PM EDT SAT MAY 27 2017

TNC129-151-280223-
/O.CAN.KMRX.SV.W.0086.000000T0000Z-170528T0230Z/
Morgan TN-Scott TN-
1014 PM EDT SAT MAY 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND SCOTT COUNTIES IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 200 AM EDT/100 AM
CDT/ for eastern Tennessee.

LAT...LON 3553 8560 3557 8542 3576 8526 3576 8492
      3595 8460 3603 8437 3588 8428 3589 8433
      3565 8459 3573 8464 3570 8467 3574 8472
      3555 8488 3544 8491 3547 8497 3544 8499
      3545 8517 3521 8534 3531 8556 3541 8549
TIME...MOT...LOC 0213Z 320DEG 55KT 3593 8437 3577 8456 3570 8470 3557
8493 3547 8532 3540 8579

$$

TNC007-143-145-153-280230-
/O.CON.KMRX.SV.W.0086.000000T0000Z-170528T0230Z/
Rhea TN-Sequatchie TN-Bledsoe TN-Roane TN-
1014 PM EDT SAT MAY 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM
EDT/930 PM CDT/ FOR RHEA...SEQUATCHIE...BLEDSOE AND ROANE COUNTIES...

At 1013 PM EDT/913 PM CDT/, severe thunderstorms were located along a
line extending from near Oak Ridge to Fairview to 9 miles east of
Spring City to 7 miles northeast of Dayton to 7 miles northeast of
Dunlap to 8 miles west of Gruetli-Laager, moving southeast at 65 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Oak Ridge, Dayton, Kingston, Rockwood, Dunlap, Pikeville, Fairview,
Spring City, Midtown, Harriman, Graysville, Cartwright, Mount Crest,
Dearmond, Piney Falls S.p., Old Washington, Brayton, Melvine, Paint
Rock and Bradbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3553 8560 3557 8542 3576 8526 3576 8492
      3595 8460 3603 8437 3588 8428 3589 8433
      3565 8459 3573 8464 3570 8467 3574 8472
      3555 8488 3544 8491 3547 8497 3544 8499
      3545 8517 3521 8534 3531 8556 3541 8549
TIME...MOT...LOC 0213Z 320DEG 55KT 3593 8437 3577 8456 3570 8470 3557
8493 3547 8532 3540 8579

HAIL...1.00IN
WIND...70MPH
 
$$

05/MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:04 PM CDT, 21 minutes earlier.

Area forecast discussion, May 27, 8:04 PM CDT, 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
904 PM EDT Sat May 27 2017

.DISCUSSION...Will be making some significant changes to going
forecast. Convective complex across middle Tennessee will move
east southeast across Tennessee the rest of this evening through
early Sunday morning. Airmass ahead of this system remain quite
unstable with MLCAPE of 1700-2500 J/kg. High DCAPE near 1000 J/kg
and Hail CAPES of 500-700 J/kg will keep the threat of damaging
winds and large hail up to Golfball size with the stronger storms.

Good TEI values across middle Tennessee will also aid producing
relative cool/meso-high over this area. This meso-high will
enhance the forming squall-line. This squall-line will moving
across east Tennessee, generally along and south of TRI,
eventually across southwest Virginia.

These storms will move south/southeast of the area by early Sunday
morning with light/moderate rain showers continuing.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             68  85  69  82 /  90  60  60  40
Knoxville McGhee Tyson Airport, TN  66  82  66  79 /  80  60  60  40
Oak Ridge, TN                       66  82  66  79 /  80  60  60  40
Tri Cities Airport, TN              61  79  63  78 /  60  60  60  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, May 27, 2:16 PM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Morristown TN
316 PM EDT Sat May 27 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-281930-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
316 PM EDT Sat May 27 2017 /216 PM CDT Sat May 27 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Numerous strong to severe thunderstorms are expected across the
ares during the late afternoon and evening hours, with damaging
winds and large hail up to golfball size being the main threat.
The most likely timing for severe storms is between 5 pm and 11 pm
EDT.

Another round of severe weather is possible late tonight into
Sunday morning as a strong line of storms drops into the region
from the northwest. The potential for damaging winds will exist
with this system.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

On Sunday evening and night another round of showers and
thunderstorms is possible, with some of the storms potentially
becoming strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this weekend.

In the hours before

Local storm report, May 27, 6:49 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
749 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             NICKELSVILLE            36.75N 82.42W
05/27/2017  M1.00 INCH       SCOTT              VA   BROADCAST MEDIA

&&
Special weather statement, May 27, 7:07 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Morristown TN
807 PM EDT SAT MAY 27 2017

TNZ017-018-046-VAZ005-006-008-280100-
Sullivan TN-Northwest Carter TN-Johnson TN-Washington VA-Scott VA-
Russell VA-
807 PM EDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SULLIVAN...NORTHERN CARTER...
JOHNSON...SOUTHWESTERN RUSSELL...SOUTHEASTERN SCOTT AND WASHINGTON
COUNTIES AND THE CITY OF BRISTOL UNTIL 900 PM EDT...

At 807 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Quarry to near Bristol Va
to near Gate City. Movement was southeast at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Johnson City, Kingsport, Bristol Tn, Bristol Va, Abingdon, Mountain
City, Gate City, Weber City, Walnut Hill, Spurgeon, Oak Grove,
Colonial Heights, Bluff City, Glade Spring, Damascus, Nickelsville,
Laurel Bloomery, Emory-Meadow View, Shady Valley and South Holston
Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 200 AM EDT for
eastern Tennessee...and southwestern Virginia.

LAT...LON 3659 8168 3657 8168 3653 8171 3647 8170
      3641 8174 3637 8173 3640 8239 3641 8238
      3643 8239 3642 8241 3644 8241 3645 8245
      3681 8270 3678 8226 3688 8189 3680 8171
      3664 8162 3663 8161
TIME...MOT...LOC 0007Z 299DEG 27KT 3676 8184 3667 8222 3671 8253

05/MA
Special weather statement, May 27, 7:21 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Morristown TN
821 PM EDT SAT MAY 27 2017

TNZ012>014-280100-
Claiborne TN-Campbell TN-Scott TN-
821 PM EDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAIBORNE...NORTHERN
CAMPBELL AND NORTHEASTERN SCOTT COUNTIES UNTIL 900 PM EDT...

At 821 PM EDT, Doppler radar was tracking a strong thunderstorm over
Huntsville, or near Oneida, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Oneida, Huntsville, Helenwood, Jellico, Caryville, Winfield, Elk
Valley, Indian Mountain S.p., Ketchen, Clairfield, Royal Blue, White
Oak, Fincastle and Robbins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 200 AM EDT for
eastern Tennessee.

LAT...LON 3659 8430 3659 8392 3644 8387 3633 8456
      3650 8462 3660 8431
TIME...MOT...LOC 0021Z 254DEG 32KT 3644 8451

05/MA
Special weather statement, May 27, 7:26 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Morristown TN
826 PM EDT SAT MAY 27 2017

TNZ014>017-044-VAZ001-002-005-280115-
Sullivan TN-Washington TN-Claiborne TN-Hancock TN-Hawkins TN-
Scott VA-Wise VA-Lee VA-
826 PM EDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SULLIVAN...NORTHERN
HAWKINS...NORTHEASTERN CLAIBORNE...NORTHERN WASHINGTON...HANCOCK...
LEE...WESTERN SCOTT AND SOUTHWESTERN WISE COUNTIES UNTIL 915 PM
EDT...

At 825 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Callaway to near Big Stone Gap. Movement was
east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Johnson City, Kingsport, Rogersville, Gate City, Sneedville,
Jonesville, Big Stone Gap, New Tazewell, Tazewell, Surgoinsville,
Pennington Gap, Weber City, Spurgeon, Colonial Heights, Gray, Oak
Grove, Harrogate, Church Hill, Mount Carmel and St. Charles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 200 AM EDT for
eastern Tennessee...and southwestern Virginia.

LAT...LON 3639 8236 3640 8263 3642 8263 3641 8271
      3644 8365 3662 8365 3667 8352 3667 8342
      3671 8330 3674 8314 3678 8313 3685 8307
      3685 8301 3688 8291 3688 8270
TIME...MOT...LOC 0025Z 280DEG 25KT 3678 8356 3680 8274

!05/MA
Special weather statement, May 27, 7:50 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Morristown TN
850 PM EDT SAT MAY 27 2017

TNZ012-035-280145-
Scott TN-Morgan TN-
850 PM EDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN AND SOUTHERN
SCOTT COUNTIES UNTIL 945 PM EDT...

At 849 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Jamestown, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Huntsville, Helenwood, Sunbright, Rugby, Rugby S.p., Smokey Junction,
Deerlodge, Norma, Elgin, Robbins, Slick Rock and Frozen Head S.p..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 200 AM EDT for
eastern Tennessee.

LAT...LON 3645 8436 3628 8433 3626 8438 3622 8437
      3617 8440 3616 8444 3614 8445 3618 8490
      3621 8491 3624 8488 3628 8488 3630 8480
      3633 8477 3634 8474 3637 8472 3637 8470
      3640 8466 3641 8466
TIME...MOT...LOC 0049Z 271DEG 25KT 3629 8496

05/MA
Special weather statement, May 27, 7:53 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Morristown TN
853 PM EDT SAT MAY 27 2017

TNZ017-018-044>047-280200-
Sullivan TN-Washington TN-Northwest Carter TN-Southeast Carter TN-
Unicoi TN-Johnson TN-
853 PM EDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SULLIVAN...NORTHEASTERN
WASHINGTON...NORTHEASTERN UNICOI...CARTER AND JOHNSON COUNTIES UNTIL
1000 PM EDT...

At 852 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Colonial Heights to 6 miles east of Oak Grove
to 11 miles northwest of Reese to near Mountain City. Movement was
southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Johnson City, Kingsport, Bristol Tn, Elizabethton, Mountain City,
Jonesborough, Central, Spurgeon, Midway, Pine Crest, Colonial
Heights, Gray, Oak Grove, Hampton, Walnut Hill, Unicoi, Bluff City,
Watauga, Laurel Bloomery and Roane Mountain S.p..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 200 AM EDT for
eastern Tennessee.

LAT...LON 3647 8170 3641 8174 3634 8171 3634 8175
      3636 8179 3634 8185 3630 8191 3612 8203
      3610 8208 3611 8213 3615 8215 3616 8221
      3613 8225 3614 8229 3612 8234 3652 8261
      3656 8262 3654 8230 3657 8197 3657 8170
TIME...MOT...LOC 0052Z 312DEG 23KT 3651 8252 3644 8231 3641 8200 3647
8177

05/MA

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:07 PM CDTSpecial Weather StatementMRXJohnson, Sullivan53 min
May 27, 7:21 PM CDTSpecial Weather StatementMRXCampbell, Scott39 min
May 27, 7:26 PM CDTSpecial Weather StatementMRXHancock, Hawkins49 min
May 27, 7:50 PM CDTSpecial Weather StatementMRXScott55 min
May 27, 7:53 PM CDTSpecial Weather StatementMRXCarter, Johnson, Sullivan67 min
May 27, 9:00 PM CDTSevere Thunderstorm WarningMRXAnderson, Campbell, Claiborne, Knox, Union60 min
May 27, 9:01 PM CDTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan3 hr
May 27, 9:08 PM CDTSevere Thunderstorm WarningMRXBlount, Bradley, Hamilton, Loudon, McMinn, Marion and 2 more67 min
May 27, 9:31 PM CDTSevere Thunderstorm WarningMRXCocke, Grainger, Hamblen, Jefferson, Sevier59 min
May 27, 9:50 PM CDTSevere Thunderstorm WarningMRXPolk55 min
May 27, 10:09 PM CDTSevere Thunderstorm WarningMRXGreene, Hawkins66 min
May 27, 10:29 PM CDTSevere Thunderstorm WarningMRXCocke, Hamblen31 min
May 27, 10:54 PM CDTSevere Thunderstorm WarningMRXCarter, Unicoi, Washington31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.